Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 4, NWS Green Bay, WI

September 5, 20117 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 5, 2011, 3:21 AM CDT for 7 counties in Wisconsin. It took effect at Sep 6, 2011, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2011, 3:21 AM CDT (08:21 UTC)
In effect from
Sep 6, 2011, 1:00 AM CDT
Expired
Sep 6, 2011, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-124 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WWUS73 KGRB 050821
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
321 AM CDT MON SEP 5 2011

...FIRST FROST OF THE SEASON EXPECTED TONIGHT...

.A CHILLY CANADIAN AIR MASS SETTLING ACROSS THE AREA WILL ALLOW
TEMPERATURES TO FALL TO WITHIN A FEW DEGREES OF FREEZING ACROSS
NORTH-CENTRAL WISCONSIN TONIGHT. THIS WILL LEAD TO FROST
FORMATION. A FEW OF THE CLIMATOLOGICALLY COLD SPOTS COULD EVEN
FALL BELOW FREEZING FOR A COUPLE HOURS.

WIZ005-010>013-018-019-052030-
/O.NEW.KGRB.FR.Y.0004.110906T0600Z-110906T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
321 AM CDT MON SEP 5 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S WILL ALLOW
  AREAS OF FROST TO FORM OVERNIGHT.

* THE CHILLY WEATHER IS EXPECTED TO BE SHORT-LIVED...WITH
  TEMPERATURES RETURNING TO NEAR OR A LITTLE ABOVE NORMAL LATER
  THIS WEEK. SO PROTECTING COLD-SENSITIVE PLANTS TONIGHT WILL
  PROBABLY PRESERVE THEM FOR AT LEAST ANOTHER COUPLE WEEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. ANYONE WISHING TO
PRESERVE THEIR COLD SENSITIVE PLANTS SHOULD COVER THEM OR BRING
THEM INTO A SHELTER FOR TONIGHT.

&&

$$

JS
3 follow-up statements
667 
WWUS73 KGRB 051957
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CDT MON SEP 5 2011

...FIRST FROST OF THE SEASON EXPECTED TONIGHT...

.HIGH PRESSURE SITUATED OVER THE WESTERN GREAT LAKES REGION WILL
BRING A CHILLY CANADIAN AIR MASS ACROSS THE AREA AND ALLOW
TEMPERATURES TO FALL TO WITHIN A FEW DEGREES OF FREEZING ACROSS
NORTH-CENTRAL WISCONSIN TONIGHT. THIS WILL LEAD TO FROST
FORMATION. A FEW OF THE CLIMATOLOGICALLY COLD SPOTS COULD EVEN
FALL BELOW FREEZING FOR A COUPLE HOURS.

WIZ005-010>013-018-019-060330-
/O.CON.KGRB.FR.Y.0004.110906T0600Z-110906T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
257 PM CDT MON SEP 5 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
TUESDAY...

* TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S WILL ALLOW 
  AREAS OF FROST TO FORM OVERNIGHT. 

* THE CHILLY WEATHER IS EXPECTED TO BE SHORT-LIVED...WITH
  TEMPERATURES RETURNING TO NEAR OR A LITTLE ABOVE NORMAL LATER
  THIS WEEK. PROTECTING COLD-SENSITIVE PLANTS TONIGHT WILL
  PROBABLY PRESERVE THEM FOR AT LEAST ANOTHER COUPLE WEEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. ANYONE WISHING TO
PRESERVE THEIR COLD SENSITIVE PLANTS SHOULD COVER THEM OR BRING
THEM INTO A SHELTER FOR TONIGHT.

&&

$$

AK
688 
WWUS73 KGRB 060257
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
957 PM CDT MON SEP 5 2011

...FIRST FROST OF THE SEASON EXPECTED TONIGHT...

.CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO
FALL TO WITHIN A FEW DEGREES OF FREEZING ACROSS NORTH-CENTRAL
WISCONSIN TONIGHT. THIS MAY LEAD TO FROST FORMATION. A FEW OF THE
USUAL COLD SPOTS COULD EVEN FALL BELOW FREEZING FOR A COUPLE
HOURS.

WIZ005-010>013-018-019-061100-
/O.CON.KGRB.FR.Y.0004.110906T0600Z-110906T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
957 PM CDT MON SEP 5 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
TUESDAY...

* TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S WILL ALLOW 
  AREAS OF FROST TO FORM OVERNIGHT. 

* FROST CAN DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. ANYONE WISHING TO
PRESERVE THEIR COLD SENSITIVE PLANTS SHOULD COVER THEM OR BRING
THEM INTO A SHELTER FOR TONIGHT.

&&

$$
518 
WWUS73 KGRB 061043
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
543 AM CDT TUE SEP 6 2011

...FIRST FROST OF THE SEASON THIS MORNING...

.CLEAR SKIES...LIGHT WINDS AND DRY AIR HAVE ALLOWED TEMPERATURES TO
FALL TO AROUND FREEZING ACROSS NORTH-CENTRAL WISCONSIN EARLY THIS
MORNING. THIS HAS LIKELY LEAD TO FROST FORMATION. 

WIZ005-010>013-018-019-061300-
/O.CON.KGRB.FR.Y.0004.000000T0000Z-110906T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
543 AM CDT TUE SEP 6 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S WILL ALLOW
  AREAS OF FROST TO CONTINUE THROUGH 8 AM.

* FROST CAN DAMAGE OR KILL SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. ANYONE WISHING TO
PRESERVE THEIR COLD SENSITIVE PLANTS SHOULD COVER THEM OR BRING
THEM INTO A SHELTER FOR TONIGHT.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 5, 3:19 AM CDT, 2 minutes earlier.

Area forecast discussion, Sep 5, 3:19 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
319 AM CDT MON SEP 5 2011

.SYNOPSIS...A PROLONGED STRETCH OF QUIET EARLY-AUTUMN WEATHER.

FCST AREA WL REMAIN BTWN BROAD RIDGING OVER THE WRN/CENTRAL CONUS
AND GRADUALLY WEAKENING TROF OVER THE E. THAT FAVORS QUIET WX AT
THIS TIME OF YR. TEMPS WL START OUT BLO NORMAL BUT REBOUND TO NR/A
LITTLE ABV NORMAL. PCPN SEEMS UNLIKELY DURING THE NEXT 7 DAYS.
&&

.SHORT TERM...TDA/TNGT/TUE. ANY LINGERING LAKE-EFFECT WL END TDA.
STILL ENUF COLD AIR ALOFT TO GENERATE SOME CLDS...THOUGH NOT AS
MANY AS YDA. THEN CLR SKIES EXPECTED TNGT AND TUE. STAYED CLOSE
TO PREV FCST FOR TEMPS.

SFC HIGH WL BE RIGHT ACRS THE AREA TNGT. WITH LGT WINDS...CLR
SKIES...AND DRY AIR ALOFT...THE FIRST FROST OF THE SEASON IS
LIKELY ACRS THE N. WL ISSUE A FROST ADVISORY FOR N-C AND FAR NE
WI. TYPICAL COLD SPOTS /LNL...TKV...RRL/ MAY EVEN HAVE A FREEZE.
NMRS REPORTING STNS IN MN HAD FG UNDER THE SFC RIDGE EARLY THIS
MORNING. SO WL ADD PATCHY FG INTO THE FCST FOR TNGT.

.LONG TERM...TUESDAY NIGHT THRU FRIDAY NIGHT.

THE GFS ENSEMBLE MEAN INDICATED MID-LEVEL RIDGING WILL BE
SPREADING EAST INTO THE WESTERN GREAT LAKES DURING THE PERIOD.
WITH THE RIDGE AXIS OVERHEAD...A PERIOD OF DRY AND QUIET WEATHER
CAN BE EXPECTED. BOTH THE GFS AND ECMWF ARE BOARD WITH THIS
SCENARIO SO A SIMPLE BLEND WILL SUFFICE ONCE AGAIN.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...HIGH PRESSURE WILL BE
STRETCHING FROM THE NORTHERN PLAINS THROUGH THE GREAT LAKES OVER
THIS PERIOD. PWATS ARE PROGGED TO REMAIN BETWEEN 0.50 AND 0.75
INCHES OVER THIS 36 HOURS STRETCH WITH LIGHT WINDS OR A DRY
NORTHERLY FLOW COMPONENT. OTHER THAN SOME WIDELY SCT TO LOW END
SCT DIURNAL CU ON WEDNESDAY...ANTICIPATE CLEAR TO MOSTLY CLEAR
CONDITIONS PREVAILING. THE GFS IS ON THE COOL SIDE OF GUIDANCE FOR
TEMPS ON WEDNESDAY WITH HIGHS ONLY IN THE LOW 70S AT GRB...BUT
REMAINING GUIDANCE ARE IN THE MID 70S. WILL RAISE TEMPS A DEGREE
OR SO. LOWS LOOK ON TRACK.

REST OF THE FORECAST...HIGH PRESSURE WEAKENS OVER THE LATTER HALF
OF THE WORK WEEK...BUT DRY NORTH TO NE FLOW AND SHARP RIDGING
ALOFT SHOULD BE SUFFICIENT TO PREVENT THE REMNANTS OF LEE FROM
MOVING THIS FAR NORTH. AS A RESULT...THE NICE STRETCH OF EARLY
FALL WEATHER LOOKS TO CONTINUE WITH TEMPS REMAINING SEASONABLE IN
THE MID TO UPPER 70S.
&&

.AVIATION...SCT MVFR CIGS TDA...THEN VFR CONDITIONS EXPECTED. SOME
PATCHY GROUND FOG COULD FORM LATE TNGT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM TO 8 AM CDT TUESDAY FOR WIZ005-010>013-
018-019.

&&

SKOWRONSKI/MPC
Hazardous weather outlook, Sep 4, 3:05 PM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CDT SUN SEP 4 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
305 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

FROST IS POSSIBLE IN THE TYPICAL COLD SPOTS OF NORTHERN WISCONSIN
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-052015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
305 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO CONTINUE
TONIGHT. NORTH WINDS GUSTING TO NEAR GALE FORCE ARE POSSIBLE IN
THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST MONDAY.

AK/TE

Nearby

Frost Advisories in Wisconsin, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.